MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07965
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "when the user removed the dilator from the sheath before use, the hemostasis valve got detached with the dilator.T herefore, a new kit was used instead." this was found prior to use.There was no patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Additional Manufacturer Narrative
(b)(4).The customer returned the cath lab sheath with the dilator almost completely inserted.Signs of use in the form of biological material were noted on the device.The valve outside the hub and was torn.There was also some damage on the hub of the dilator.No other damage was noted on any other part of the device.Dimensional testing was done on the seal and the dilator.The outer diameter of the dilator was 0.124", which is within specifications based on the product drawing.The outer diameter of the seal was 8.42mm, which is above the upper specification limit.The slits of the seal measured 0.55mm, 0.68mm, and 0.71mm which are all below the lower specification limit.The width of the seal was 1.41mm which is above the upper specification limit.The specifications limits were based on the product drawing.The sheath as received (with the dilator inserted and valve dislodged) was flushed through side arm and water came out of hub.The dilator was attempted to be removed but it was not possible potentially due to dried blood in the lumen.The dilator was snipped in order to remove the valve for dimensional testing and visual inspection.A device history review was performed and there were six relevant findings for the seal component (s-088803-003, lot 14p23a0030).The non-conformances were all created for sheath valve dimension issues which is the same failure for this complaint.The ifu cautions the user " hemostasis valve must be occluded at all times to minimize the risk of air embolism or hemorrhage.If device introduction is delayed, or device is removed, temporarily cover valve opening with sterile-gloved finger until catheter or obturator is inserted.Use arrow obturator, either includedwith this product or sold separately, to occlude sheath.This will ensure that leakage does not occur and inner seal is protected from contamination".The customer complaint of the hemostasis valve detaching was confirmed through complaint investigation.Visual analysis revealed damage to the valve in the form of tearing.The valve was dislodged from the sheath valve sheath housing.The dilator hub was also damaged.It's unclear when or how the dilator hub damage occurred and it wasn't reported by the customer.Functional testing revealed that the dilator could not be advanced or removed in the sheath without severe resistance.Dimensional analysis revealed the slits on the internal seal were not within specification measuring at 0.55mm, 0.68mm, and 0.71mm.The outer diameter and width were both above the upper specification limit, measuring at 8.42mm and 1.41mm respectively.The dilator outer diameter was within measurement specification limits.Based on the customer report and the sample received, it was determined that the root cause is supplier related.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
It was reported "when the user removed the dilator from the sheath before use, the hemostasis valve got detached with the dilator.Therefore, a new kit was used instead." this was found prior to use.There was no patient involvement.

Brand Name
ARROW CATH-LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22951908
Report Number9680794-2025-00742
Device Sequence Number13140381
Product Code DQY
UDI-Device Identifier00801902002075
UDI-Public(01)00801902002075(11)230803(17)280731(10)14F23G0230(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCL-07965
Device Lot Number14F23G0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/25/2025
10/22/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date10/02/2025
10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.; NOT REPORTED.
Patient SexUnknown